Alert archive / Missouri / Freeze Warnings in 2011
Freeze Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Nov 9, 2011, 2:25 PM CST for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 10, 2011, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2011, 2:25 PM CST (20:25 UTC)
- In effect from
- Nov 10, 2011, 2:00 AM CST
- Expired
- Nov 10, 2011, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883 WWUS73 KSGF 092025 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CST WED NOV 9 2011 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .A COLDER AIR MASS WILL CONTINUE TO MOVE INTO THE REGION TONIGHT AND WILL LIKELY DROP TEMPERATURES BELOW FREEZING ACROSS THE AREA. A FREEZE WARNING HAS BEEN ISSUED FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS FOR THE OVERNIGHT PERIOD. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100830- /O.NEW.KSGF.FZ.W.0007.111110T0800Z-111110T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 225 PM CST WED NOV 9 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. * TIMING AND AREAS AFFECTED...THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS DURING THE OVERNIGHT HOURS. * TEMPERATURE...TEMPERATURES WILL DIP INTO THE UPPER 20S TO LOW 30S FOR SEVERAL HOURS. * IMPACTS...A FREEZE MAY CAUSE DAMAGE TO SENSITIVE VEGETATION WHICH REMAIN OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LINDENBERG
3 follow-up statements
978 WWUS73 KSGF 100330 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CST WED NOV 9 2011 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .A COLDER AIR MASS WILL CONTINUE TO MOVE INTO THE REGION TONIGHT AND WILL LIKELY DROP TEMPERATURES BELOW FREEZING ACROSS THE AREA. A FREEZE WARNING HAS BEEN ISSUED FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS FOR THE OVERNIGHT PERIOD. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101400- /O.CON.KSGF.FZ.W.0007.111110T0800Z-111110T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 930 PM CST WED NOV 9 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. * TIMING AND AREAS AFFECTED...THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS DURING THE OVERNIGHT HOURS. * TEMPERATURE...TEMPERATURES WILL DIP TO OR BELOW FREEZING DURING THE EARLY MORNING HOURS THURSDAY. * IMPACTS...A FREEZE MAY CAUSE DAMAGE TO SENSITIVE VEGETATION WHICH REMAIN OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOSTER
365 WWUS73 KSGF 101004 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 AM CST THU NOV 10 2011 ...FREEZING TEMPERATURES EARLY THIS MORNING... .HIGH PRESSURE WILL CONTINUE TO SETTLE SOUTH ACROSS THE SOUTHERN HIGH PLAINS THIS MORNING. COOLER TEMPERATURES CONTINUE TO FILTER INTO THE REGION AROUND THE NORTHERN PERIPHERY OF THE HIGH...WITH MOST AREAS OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS IN THE LOWER AND MIDDLE 30S AS OF 4 AM. TEMPERATURES WILL DROP A FEW MORE DEGREES BEFORE SUNRISE...RESULTING IN FREEZING CONDITION FOR MOST AREAS. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101400- /O.CON.KSGF.FZ.W.0007.000000T0000Z-111110T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 404 AM CST THU NOV 10 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. * SHORT TERM TRENDS...AS OF 4 AM...TEMPERATURES AREAWIDE WERE IN THE LOWER AND MIDDLE 30S. TEMPERATURES WILL DROP A FEW MORE DEGREES BEFORE SUNRISE. * TIMING AND AREAS AFFECTED...THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN KANSAS THROUGH 8 AM. * TEMPERATURE...LOW TEMPERATURES WILL GENERALLY BE IN THE LOWER 30S. A FEW LOCATIONS MAY BRIEFLY DROP INTO THE UPPER 20S. * IMPACTS...A FREEZE MAY CAUSE DAMAGE TO SENSITIVE VEGETATION WHICH REMAIN OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCHAUMANN
521 WWUS73 KSGF 101353 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 753 AM CST THU NOV 10 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101500- /O.EXP.KSGF.FZ.W.0007.000000T0000Z-111110T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 753 AM CST THU NOV 10 2011 ...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING. TEMPERATURES ARE GRADUALLY WARMING ABOVE FREEZING THIS MORNING. AS A RESULT...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ COLUCCI
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Nov 9, 2:20 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 9, 2:20 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CST WED NOV 9 2011
.DISCUSSION...
MAIN FOCUS OVER THE NEXT FEW DAYS WILL BE WITH TEMPERATURES...THEN
TO PRECIPITATION CHANCES HEADING INTO EARLY NEXT WEEK.
STRONG LOW PRESSURE SYSTEM WHICH BROUGHT QUITE A BIT OF RAIN TO
THE AREA OVER THE PAST FEW DAYS HAS LIFTED NORTHEAST INTO THE
GREAT LAKES REGION. LARGE DOME OF SURFACE HIGH PRESSURE WAS
CENTERED OVER THE ROCKIES EARLY THIS AFTERNOON AND WILL BE THE
DOMINANT WEATHER FEATURE OVER OUR AREA THROUGH THURSDAY. THE HIGH
IS NEVER EXPECTED TO CENTER DIRECTLY OVER THE FORECAST
AREA...INSTEAD TRACKING MORE SOUTHEAST OVER THE SOUTHERN PLAINS
AND LOWER MISSISSIPPI VALLEY REGION. THIS SHOULD KEEP THE SURFACE
WINDS FROM TANKING DOWN TO CALM OVER THE NEXT COUPLE OF NIGHTS AND
WILL PREVENT A WIDESPREAD FROST...ALTHOUGH PATCHY AREAS CAN'T BE
RULED OUT. HOWEVER...COLD ENOUGH AIR IS EXPECTED TO PUSH INTO THE
REGION TONIGHT CWA WIDE AND TOMORROW NIGHT IN THE EASTERN OZARKS
FOR TEMPERATURES TO DIP BELOW FREEZING FOR A BIT AND A FREEZE
WARNING WILL BE ISSUED FOR THE OVERNIGHT HOURS.
SHOULD START TO SEE A MODERATING TREND IN TEMPERATURES BY FRIDAY
AS FLOW BEGINS TO BECOME MORE ZONAL IN NATURE AND AS SURFACE RIDGE
SHIFTS INTO THE SOUTHEAST U.S. WILL SEE A SOUTHERLY FLOW OF AIR IN
THE LOW LEVELS DEVELOP.
WHILE SOME WEAK UPPER LEVEL ENERGY MAY MOVE INTO THE AREA OVER THE
WEEKEND...IT APPEARS LIKE THERE WON'T BE ENOUGH MOISTURE FOR
PRECIPITATION UNTIL EARLY NEXT WEEK. THE NEW ECMWF HAS COME INTO
MORE AGREEMENT WITH THE GFS IN DELAYING THE ONSET OF THE
PRECIPITATION UNTIL MONDAY AS THE MAIN WAVE BEGINS TO LIFT
NORTHEAST OUT OF THE SOUTHERN ROCKIES/PLAINS. LOOKS LIKE IT
COULD BE ANOTHER SIGNIFICANT RAIN MAKER FOR LATE MONDAY INTO
MONDAY NIGHT.
DOESN'T LOOK LIKE MUCH COLD AIR BEHIND THIS NEXT SYSTEM AS UPPER
LEVEL JET WILL REMAIN NORTH OF THE AREA AND WAVE 5 CHART SHOWS A
MOSTLY ZONAL PATTERN THROUGH THE EXTENDED.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z KSGF...KJLN AND KBBG TAFS...SURFACE LOW PRESSURE IS
SHIFTING OFF TO THE EAST AS HIGH PRESSURE BUILDS IN FROM THE WEST
ACROSS THE CENTRAL PLAINS. THIS IS CREATING BREEZY AND GUSTY WINDS THAT
WILL CONTINUE THIS AFTERNOON. BY THIS EVENING THE WINDS SHOULD
RELAX TO LESS THAN 10KTS. SKIES HAVE CLEARED AND VFR CONDITIONS
ARE EXPECTED THROUGH THE REST OF THE TAF PERIOD.
WISE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 2 AM TO 8 AM CST THURSDAY FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FREEZE WARNING FROM 2 AM TO 8 AM CST THURSDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Nov 9, 12:59 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CST WED NOV 9 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CST WED NOV 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FROST AND FREEZE RISK. DISCUSSION... LOW TEMPERATURES TONIGHT WILL FALL INTO THE LOWER 30S...WITH LOCALIZED AREAS POSSIBLY FALLING INTO THE UPPER 20S. PATCHY FROST IS ALSO POSSIBLE. THESE TEMPERATURES MAY CAUSE DAMAGE TO ANY REMAINING SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA FRIDAY AFTERNOON. FIRES IN THESE CONDITIONS CAN QUICKLY SPREAD. LOW TEMPERATURES WILL FALL INTO THE LOWER 30S ACROSS SOUTH CENTRAL MISSOURI AGAIN THURSDAY NIGHT...WITH PATCHY FROST ALSO POSSIBLE. NON THUNDERSTORM WIND GUSTS TO 30 MPH ARE EXPECTED ACROSS PORTIONS OF WESTERN MISSOURI AND SOUTHEASTERN KANSAS ON FRIDAY AND SATURDAY. THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS ANOTHER STORM SYSTEM IMPACTS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
Nearby
Freeze Warnings in Missouri, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.